Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 28, 2006, 12:56 AM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2006, 12:56 AM PDT (07:56 UTC)
- Expired
- Jun 28, 2006, 3:07 AM PDT
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KEKA 280756 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 1256 AM PDT WED JUN 28 2006 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF HUMBOLDT AND TRINITY COUNTIES UNTIL 5 AM PDT WEDNESDAY... ...A FIRE WEATHER WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR DRY THUNDERSTORM POTENTIAL IN TRINITY COUNTY AND EASTERN MENDOCINO. CAZ283-281200- /O.UPG.KEKA.FW.A.0001.000000T0000Z-060628T1200Z/ /O.NEW.KEKA.FW.W.0001.060628T0756Z-060628T1200Z/ TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 1256 AM PDT WED JUN 28 2006 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE CLOUD TO GROUND LIGHTNING STRIKES THROUGH 2 AM. THE LIGHTNING ACTIVITY SHOULD DECREASE AFTER 2 AM...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED THROUGH 5 AM. THERE WILL BE A CHANCE FOR FIRE STARTS ACROSS THE WARNING AREA. MANY STORMS WERE PRODUCING RAINFALL AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ211-212-281200- /O.NEW.KEKA.FW.W.0001.060628T0756Z-060628T1200Z/ HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.- 1256 AM PDT WED JUN 28 2006 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE CLOUD TO GROUND LIGHTNING STRIKES THROUGH 2 AM. THE LIGHTNING ACTIVITY SHOULD DECREASE AFTER 2 AM...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED THROUGH 5 AM. THERE WILL BE A CHANCE FOR FIRE STARTS ACROSS THE WARNING AREA. MANY STORMS WERE PRODUCING RAINFALL AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ277-281200- /O.CON.KEKA.FW.A.0001.000000T0000Z-060628T1200Z/ WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 1256 AM PDT WED JUN 28 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS86 KEKA 281007 RFWEKA RED FLAG WARNING NATIONAL WEATHER SERVICE EUREKA CA 307 AM PDT WED JUN 28 2006 ...RED FLAG WARNING FOR ZONES 211...212 AND 283 CANCELED... ...FIRE WEATHER WATCH FOR ZONES 204 AND 277 CANCELED... .THUNDERSTORMS HAVE DECREASED OR ENDED. THE THREAT FOR DRY THUNDERSTORMS HAS DECREASED EARLY THIS MORNING. ADDITIONAL STORMS TODAY ARE EXPECTED TO PRODUCE RAIN. CAZ211-212-283-281115- /O.CAN.KEKA.FW.W.0001.000000T0000Z-060628T1200Z/ HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.- VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.- TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.- 307 AM PDT WED JUN 28 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE RED FLAG WARNING. NUMEROUS THUNDERSTORM ACTIVITY OVERNIGHT HAS DIMINISHED ACROSS THE WARNING AREA. THUNDERSTORMS THAT OCCURRED OVERNIGHT PRODUCED RAIN. ADDITIONAL STORMS TODAY ARE EXPECTED TO PRODUCE RAIN. $$ CAZ204-277-281115- /O.CAN.KEKA.FW.A.0001.000000T0000Z-060628T1200Z/ LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM DISTRICT OF THE KLAMATH NATIONAL FOREST.- WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.- 307 AM PDT WED JUN 28 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FIRE WEATHER WATCH. THUNDERSTORMS HAVE ENDED ACROSS THE WATCH AREA. THUNDERSTORMS OVERNIGHT PRODUCED RAIN. ADDITIONAL STORMS TODAY ARE EXPECTED TO PRODUCE RAIN. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 27, 6:34 PM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 27, 6:34 PM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD FIRE DSCN NATIONAL WEATHER SERVICE EUREKA CA 634 PM PDT TUE JUN 27 2006 .SYNOPSIS...LOW PRESSURE ALOFT WILL MOVE TOWARD THE NORTHWEST COAST FROM THE WEST WEDNESDAY AND AGAIN ON FRIDAY WITH COOLER WEATHER. HIGH PRESSURE WILL BUILD OVER THE WEEKEND AND BRING WARM WEATHER BACK TO INLAND AREAS. && .DISCUSSION... UPPER LEVEL MOISTURE CONTINUES TO STREAM NORTHWARD CIRCULATING AROUND THE STRONG UPPER HIGH OVER THE GREAT BASIN. SOME HIGH BASED CONVECTION HAS DEVELOPED OVER THE FORECAST AREA AS A WEAK EAST-WEST WAVE STREAMS NORTHWARD IN THE FLOW. AS OF MID AFTERNOON THE ATMOSPHERE IS CAPPED WITH VERY WARM 850/700 MB TEMPERATURES. THUNDERSTORM ACTIVITY HAS DEVELOPED TO THE EAST AND THE SHORT TERM MODELS SUGGEST THE CAP WILL ERODE LATE THIS AFTERNOON OR EARLY THIS EVENING IN EASTERN TRINITY COUNTY. THE AIR MASS IS VERY UNSTABLE WITH MODEL 925MB COMPUTED LIS AROUND -6. THE FIRE WEATHER WATCH REMAINS IN EFFECT WITH SLOW MOVING STORMS LIKELY PRODUCING LIGHTNING BEYOND THE RAIN AREA. A SHORT WAVE TROUGH OFF SOUTHWEST CALIFORNIA THIS AFTERNOON WILL MOVE NORTHEAST OVERNIGHT AND TRIGGER MORE WIDESPREAD CONVECTION ON WEDNESDAY. FORECAST INSTABILITY AND THE RIGHT ENTRANCE OF A JET STREAK SHOULD HELP BRING SCATTERED THUNDERSTORMS TO EASTERN PORTIONS OF THE FORECAST AREA AND SHOWERS TO THE ENTIRE AREA INTO WEDNESDAY NIGHT. THE SOUTHWEST FLOW ALOFT WILL CONTINUE THURSDAY AND FRIDAY AS THE TROUGH OVER THE NORTHEAST PACIFIC CONTINUES TO AFFECT THE AREA AND BRING SHOWER ACTIVITY. THE LONG TERM MODELS REBUILD THE RIDGE OVER THE WEEKEND WITH A RETURN TO HOT WEATHER INLAND. SCOTT && .AVIATION...LIGHT SSWLY FLOW ALOFT SHOULD BRING PERIODS OF MID/HI CLOUDS ALONG WITH ACCAS AND BRIEF SHRA/TSRA TO THE MOUNTAINS (TEWB ROUTES). DURING THIS TAF CYCLE...STRONG TEMPERATURE INVERSION AT THE COAST WILL PRODUCE ANOTHER ROUND OF SHALLOW BUT DENSE FOG ALONG THE IMMEDIATE COASTLINE OVERNIGHT. MJV && .FIRE...FIRE WX WATCH TO CONTINUE OVERNIGHT ERN ZONES. CONVECTION INITIATED THIS AFTN OVER YOLLY BOLLA WILDERNESS AND PROPAGATED NORTHWARD...TRIGGERING LIGHTNING STRIKES AROUND HAYFORK AND PEANUT WITH NO RAIN...BUT OCCASIONAL PEA SIZED HAIL. LOCALIZED LOW LVL CAPE MAX AND IMPRESSIVE OUTFLOW BNDRYS HELPED SUSTAIN THE COMPLEX. OTHER STORMS ERUPTED OVER THE TRINITY ALPS NE OF CARRVILLE BUT SINCE MOVED OFF TOWARD WEED AND MT SHASTA. HIGH ELEVATION ASOS AT MHS DID PICK UP RAIN. A FEW WEAK WAVES ALOFT WITH CONVECTION STILL FIRING S OF THE AREA WARRANTS KEEPING WATCH INTACT FOR NOW. WED LIKELY TO SEE CONVECTION REPEATED BUT COOLER TEMPS/HIGHER RH IN THE AFTN MAY RESULT IN LESS DRY LTG POTENTIAL. NIGHT CREW AND SUBSEQUENT NEW MODEL RUNS WILL DETERMINE IF WATCH IS NEEDED BEYOND EARLY WED. MC && .EKA...WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH CAZ204-277-283 SMALL CRAFT ADVISORY PT ST GEORGE TO CAPE MENDOCINO ZERO TO 60 NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.